MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035425150
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil embolization procedure, the physician was trying to detach a coil (subject device) with a detachment system but it sounds a long beep and the physician did not try to press the detachment button again.When trying to pull back on the coil delivery wire, it was noticed that the coil was still attached.After several unsuccessful manipulations, it was noticed while trying to retract the coil out of the microcatheter, that 6-8 com of the coil was protruding out of the aneurysm.Stenting was undertaken to try to tack down the protruding coil against the internal carotid artery (ica).The microcatheter was then pulled back and the coil was then detached successfully.Another stent was placed to tack down the protruding coil.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the coil proximal contact and coil delivery wire were kinked.The main coil was not returned for analysis as it was implanted.The returned delivery wire was inspected, and the main coil appears to have detached electrolytically.Procedural fluid was noted on the device which can cause detachment issues.The anatomy was also noted to be tortuous.The proximal contact was damaged when received for analysis which can affect the detachment.An assignable cause of procedural factors will be assigned to the main coil protrusion and main coil stretched.An assignable cause of handling damage will be assigned to the as reported/as analyzed main coil failed/unable to detach and to the as analyzed coil proximal contact and coil delivery wire kink.
 
Event or Problem Description
It was reported that during coil embolization procedure, the physician was trying to detach a coil (subject device) with a detachment system but it sounds a long beep and the physician did not try to press the detachment button again.When trying to pull back on the coil delivery wire, it was noticed that the coil was still attached.After several unsuccessful manipulations, it was noticed while trying to retract the coil out of the micocatehter, that 6-8 com of the coil was protruding out of the aneurysm.Stenting was undertaken to try to tack down the protruding coil against the internal carotid artery (ica).The microcatheter was then pulled back and the coil was then detached successfully.Another stent was placed to tack down the protruding coil.There were no clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8129497
Report Number3008881809-2018-00509
Device Sequence Number19248626
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberM0035425150
Device Lot Number20086939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;